• question-icon

    What causes swelling on calf muscles after kidney transplantation?

default
Posted on Sat, 10 May 2014 in Kidney Conditions
Question: I had i kidney transplant a year ago i have awelling in both calf muscles ist no a dvt or my kidney or my liver could it be my meds?
doctor
Answered by Dr. Prasad 4 hours later
Brief Answer: Need clarification... Detailed Answer: Hi, You haven't mentioned the reason for renal transplant. Neither do I know your renal functions after the transplant. I hope you been following up with your doctor. Further do you have this swelling on one side or both calves? Is your feet and ankle swollen too? Is it hurting you? Are you able to walk? Is it tender to touch? Have you had history of DVT / embolism in the past? What are your regular medicines? How long has it been swollen? Swelling or odema from renal and liver dysfunctions results in dependent edema spread from toes to thighs. So if the swelling is limited to calves and feet/ankle is not affected, you can rule out renal / kidney dysfunctions. However before I proceed to discuss further, I would like more informations' from you. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prasad 8 hours later
My renal transplant was because of hypertension. I have have swelling in both calfs. My creatine is 2.23 slightly up but stable. I had a ultrasound and blood work for colestral both were normal. Could in be prograff? I take a water pill is not water . Could it be pad.or just bad circulation or ruptured blood vessals it goes away at night but comes back everyday. The more i walk the greater the swelling
doctor
Answered by Dr. Prasad 13 hours later
Brief Answer: You did not answer all my questions... Detailed Answer: Hi, It would have been good if you had answered all my questions. Any way based on the limited information you provided, you seem to have swelling that is induced by exertion. I presume your ankles and feet is also swollen - we refer this entity as pedal edema. Now this type of pedal edema which increases with exertion and reduces with rest, is mostly be due to venous insufficiency. Prograff is not listed to cause such edema. Peripheral arterial disease presents typically with pain and skin changes. And rupture blood vessel is unlikely. You have a raised creatinine which can explain bilateral limb swelling; however I will not list it as the first cause since its stable. Overall based on the information provided, I think it could be due to venous insufficiency. But before arriving at this conclusion, I would order for battery of tests - complete hemogram (to exclude anemia), liver functions (to rule out hypoproteinemia) and echocardiogram + color doppler study (venous) of both limb (to rule out venous insufficiency). Report back to your treating physician. He/she will know about these tests. Hope this helped. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 3376 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Liver dysfunctions

doctor1 MD

My mom is having swelling all over the body especially on her face, legs and ankles..we got her Kidney function test, Liver function test , Lipid...

doctor1 MD

Hello I had abdominoplasty three weeks ago.I had a marcane pain buster after surgery for a few days and never experienced much p ain at all since...

doctor1 MD

I have igg deficiency, asthma , and I have pain between my shoulders in my back. My stool has little white balls in it and I feel short of breath....

doctor1 MD

I have been experiencing indigestion like symptoms and nausea after meals. My doctor recently did some tests. WBC are mildly elevated, RBC is low,...

doctor1 MD

lower sternal to just center of bosom, quick stab of pain approximatly 15 x daily, no injury , no pointers as to why, has been existing and...

doctor1 MD

Hi, I am a 23 years old male, working in an MNC. For the last few years(5-6) I am having some physical and psychological problems. 1. Physical...

Get personalised answers from verified doctor in minutes across 80+ specialties

190 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prasad
  • Q - Random body aches. Is this the symptoms of flu?

  • Q - What is the difference between functional dyspepsia and appendicitis?

  • Q - Having spondylisthesis, DDD, facet artropathy, bulging discs. Taking...

  • Q - Addicted to tobacco. Tried nicotex chewing gum. Unable to open mouth and...

  • Q - Is amitriptyline safe medicine for polymyalgia? What are the affect of...

  • Q - Recommended amino acids and proteins after workout. How much protein...

  • Q - Diabetic. Have hepatic encephalopathy. Treated with lactulose. Should I...

  • Q - Looking best medicine for urinary tract infection

  • Q - Had shoulder injury. Hurts to lift arm and having burning sensation on...

  • Q - Bruise appeared on thigh after scratching. Hurts to touch. Why is this...

backtotop2